# SDR CA020726019

- Difficulty date: July 3, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 7,809 hours
- Engine: Lyc O235C2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Butterfly Valve
- Part number: 04500704
- Condition: Separated
- Location: Carburetor
- Component: Carburetor Air, Cessna, 04500522
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: A

## Discrepancy

(CAN) THE SEAL FOR THE BUTTERFLY VALVE IN THE CARBURETOR AIR BOX (FOR CARBURETOR HEAT) SEPARATED AND WAS SUCKED UP INTO THE CARBURETOR. THIS CAUSED THE ENGINE TO LOSE PERFORMANCE WHICH MADE THE PILOT RETURN FOR A LANDING. TOWER REPORTED SMOKE (LIKELY FROM A RICH MIXTURE) TAILING THE AIRCRAFT. UNEVENTFUL LANDING. AIRCRAFT REMOVED FROM SERVICE. NOW REPAIRED AND BACK ON LINE.
